After I have sex with my girl friend i develop an irritation during and after sex on my penis. the next day it will scar and fall off. the first time i happened it was enlarge in this area and red and was irritant then scarred. I thought it was herpes but after finishing the valtrex it seems to occur only after sex as if it is a dermatology problem. is there an over the counter lotion or should i make an appointment with a dermatologist or genital dermatologist.
Person's Gender: Male
Person's Age: 58
Hi,Does your partner have any vaginal discharge?
not at all. it only affects me. and it has been happening for about more than a month.
Okay. Prior to a month did you have no problems during sex with this same partner?Have you ever noticed fluid filled lesions or pus filled lesions on the penis when symptoms occur?
no pus at all or lesions. except for the swelling as if it were lymp glands in the penis. now its like cuts on the skin that lead to a scar that falls off the next day or so but its ongoing.
Okay. Prior to a month did you have no problems during sex with this same partner?
yes no problem. i thought it was a breakout of herpes that i have but now i don't think so.
Thank you for the information. Typing out an answer. Be back with you in a few minutes.
Genital Herpes presents with small blisters or erosions on the penis that heal with or without treatment in 5-7 days and herpetic outbreaks have nothing to do with sex. From what you have described herpes seems unlikely.Two common conditions in middle aged men that can present like this are Candidal Balanoposthitis (CBP) and Lichen Sclerosus Et Atrophicus (LSEA). CBP is a yeast infection of the penile skin and LSEA is an autoimmune condition that makes the penile skin more sensitive in the beginning. These two can be differentiated by a simple test known as a skin scraping for KOH examination - this will be positive in CBP and negative in LSEA. If you can see a dermatologist easily then I would urge you to do so. A general dermatologist will be fine.If the partner has a vaginal discharge then sometimes an irritant or allergic reaction to this can also produce symptoms like you have described, but the lack of discharge in your partner ruled out this possibility.If you cannot make an appointment easily then I would recommend mixing 1% cortizone cream with 1% clotrimazole cream and applying this mixture on the affected area for 14 days (twice a day). Both of these are available over the counter and will help CBP. If there is no improvement then LSEA is the likely diagnosis and this requires prescription creams, so you will need to make a dermatologist appointment.Hope this helps, please feel free to ask if you have any queries.NOTE: Please remember to only rate my answer when you are completely satisfied. If you feel the need to click either "Helped a little" or "I expected more", please stop and reply to me via the CONTINUE CONVERSATION button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.
MBBS, MD (Dermatology, Venereology & Leprology)